Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


antidepressents and neausea
Apr 6, 2004

I tested positive a little over a year ago. I was put on meds right away but had nausea for months. After changing meds three times and now taking aciphex I was finally able to handle the meds (epivir,viread,sustive). But the depression that started out slow kept getting worse and worse and now I am on Paxil which has caused the nausea to come back full force. I have only been on them a few days. My question is does the nausea usually go away after your body gets used to the antidepressent? and I only take one aciphex in the morning after breakfast, could taking another in the evening be a solution? or is there some other antidepressent that might not be so hard on my stomach? Thanks to all of the professionals on this site who help, it is greatly appreciated.

Response from Dr. Horwath

Nausea is a fairly common side effect with the SSRI's, the class of antidepressants to which paroxetine (Paxil) belongs. Other antidepressants in this class of drugs include fluoxetine (Prozac), sertraline (Zoloft), citalopram (Celexa), and escitalopram (Lexapro). Other common side effects include diarrhea and headaches.

Although nausea and other gastrointestinal side effects are common, they are often transient. It may pass after several days or a week.



Previous
ONANISM OR MASTURBATION
Next
Lexapro dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement